Originally Posted by Escopeta
Has anybody had any experience with energy elevating anti-depressants?
somebody mentioned Parnate as being more energizing than Nardil....which can be true in some cases. Parnate does have a weak amphetamine-like effect, which only lasts for the duration which Parnate is in the bloodstream/brain, = around 1-3 hours. If Its dosed at least 3 times a day, the effects can be somewhat helpful in raising energy, but its not a very reliable means, also I found the amphetamine-like effect to be very weak, similar to a cup of coffee at most. Parnate doesn't have the GABA-elevating effects of Nardil, so it will automatically be somewhat less sedating, but it could be less helpful reducing SA. But even so, postural hypotension/sedation was still a big problem for me on Parnate.
If its helping with your SA, Id stay on Nardil...obviously there aren't many meds which are as effective as Nardil for SA. There are some random stimulating antidepressants, like Effexor (sometimes) and Wellbutrin...Effexor was nice, It seemed to make me tired at the same time being Stimulating, but it helped me have energy to excercise. Wellbutrin was the most stimulating AD, gave me energy but lots of Anxiety. .. - Nardil can be quite emotionally and energy blunting, somewhat moreso than Parnate. I was really lazy on Parnate also....But I didnt like the side effects of Parnate, so I stopped. I thought it wasn't working, but after a couple weeks I found out, that it Had been helping quite a bit, It wasn't enough on its own, but It was worth it to find something to raise my Energy, instead of not taking Parnate. But I have depression along with SA, ....maybe a weaker antidepressant would be helpful for just SA, in your case.
Red Bull can be kinda strong,...have you tried drinking small amounts of Red Bull/other energy drinks consistently throughout the day? Its hard to ration a small can, but it works better when I space it out. You could ask your p-Doc about adding a small amount of Dexedrine or Ritalin to the Nardil....many P-docs won't do this for safety reasons, but Some will, If they are familiar with the risk/benefits. Its worth a try. You could ask about adding Provigil/Modafanil to the Nardil also.